I have suffered from a fungus attack on my fingernails for 5 months. It began with a rash in the palm of my hands. Within weeks, my fingernails showed spots at the base of the nails, and then rapidly became destroyed. I took Lamisel for 6 weeks, beginning in Nov/Dec. I've also been prescribed various topical anti-fungal creams (Clotrimazole and Betamethanose; and Ketoconazole), as well as an anti-fungal nail polish (Ciclopriox), and also a nail film (Umecta). My nails are still deteriorating (see pictures, taken today...5 months of this). I am fairly certain this began from a bag of pistachios which must have been coated with a dust containing the fungus. Is anyone else suffering this? Does anyone have any advice? Thank you in advance for any help you can send!
From the picture and symptoms it looks like fungal infection of the nails. . In onychomycosis(nail fungal infection) nail plate can have a thickened, yellow, or cloudy appearance. The nails can become rough and crumbly, or can separate from the nail bed. Topical and oral antifungals are needed which are available under prescription. My sincere advice would be to consult a dermatologist and get a KOH examination of the nail and skin specimen done to confirm the diagnosis. Also nail fungal infection may take a bit longer to go away. So it is important to use the topical and oral anrifungals as and when prescribed by a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you, Dr. Kaur. Your advice concurs with my dermatologist's. I am using the prescribed topical antifungals diligently. I saw the dermatologist again last week, and she believes the new nail growth coming in is better, and again advised it will just take time...another six months. In researching I found only one other drug that could provide a speedier recovery - Amorolfine - which apparently is not available in the US yet. Any knowledge of that drug? My frustration is that I just have never encountered anyone with this condition, it's extremely embarassing, and my fingers hurt whenever I use my hands (cleaning, etc.). Plus, I am certain this came from that bag of pistachios...which I will never eat again, and I can't understand why I am the only one who contracted. Ah well, it is not life threatening and there are much worse things out there. Thanks again & have a great day!
Amorolfine is a topical antifungal drug and is one of the most effective topical solution for the treatment of toenail infections and has been found to be very effective in treating toenail onychomycosis.
Please discuss about this treatment option with your dermatologist and then start with the treatment.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.